Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 3:06 AM CDT for Carroll County, Arkansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 3:06 AM CDT (08:06 UTC)
- Expired
- Jun 5, 2014, 3:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:21 AM CDT | HAIL 1 | 1 S Blue Eye, AR | |
| Jun 5, 3:28 AM CDT | HAIL 0.75 | 4 Sw Blue Eye, AR | REPORT VIA NSSL MPING |
| Jun 5, 3:45 AM CDT | HAIL 1 | 3 E Green Forest, AR | |
| Jun 5, 3:50 AM CDT | HAIL 0.75 | 4 N Carrollton, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KTSA 050806
SVRTSA
ARC015-050845-
/O.NEW.KTSA.SV.W.0085.140605T0806Z-140605T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
306 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 345 AM CDT
* AT 302 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KIMBERLING CITY...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...URBANETTE...BLUE EYE...OAK
GROVE...GREEN FOREST...DENVER...COIN...CARROLLTON AND DELMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 9330 3650 9362 3651 9356 3650 9332
3647 9329 3612 9329
TIME...MOT...LOC 0806Z 324DEG 35KT 3658 9354
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
805
WWUS54 KTSA 050817
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU JUN 5 2014
ARC015-050845-
/O.CON.KTSA.SV.W.0085.000000T0000Z-140605T0845Z/
CARROLL AR-
317 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CARROLL COUNTY UNTIL 345 AM CDT...
AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF OAK GROVE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...URBANETTE...BLUE EYE...OAK
GROVE...GREEN FOREST...DENVER...COIN AND CARROLLTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 9330 3650 9362 3651 9356 3650 9332
3647 9329 3612 9329
TIME...MOT...LOC 0818Z 324DEG 35KT 3648 9346
HAIL...1.75IN
WIND...60MPH
$$997
WWUS54 KTSA 050835
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT THU JUN 5 2014
ARC015-050845-
/O.CON.KTSA.SV.W.0085.000000T0000Z-140605T0845Z/
CARROLL AR-
335 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL COUNTY UNTIL 345 AM CDT...
AT 330 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...
AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...GREEN FOREST...DENVER...COIN
AND CARROLLTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3625 9330 3625 9341 3632 9347 3640 9353
3649 9354 3650 9332 3647 9329
TIME...MOT...LOC 0836Z 319DEG 29KT 3643 9335
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:00 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 12:00 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1200 AM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A NEARLY STATIONARY FRONTAL BOUNDARY JUST NORTH OF THE CWA TONIGHT WILL ALLOW FOR THUNDERSTORM CHANCES TO BECOME POSSIBLE LATE TONIGHT AND CONTINUE THROUGH THURSDAY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. LATEST LOCAL MODEL DATA INDICATES AN MCS TRYING TO PUSH THROUGH DURING THE MORNING HOURS THURSDAY. WILL ADD TEMPO GROUPS TO BVO/XNA/FYV. BROKEN/OVERCAST MID CLOUDS AND SOUTHERLY WINDS SHOULD REMAIN COMMON ACROSS NORTHEAST OKLAHOMA...WITH THE POTENTIAL OF MVFR CONDITIONS THURSDAY MORNING WITHIN ANY PRECIP. ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS SCATTERED MID/HIGH CLOUDS SHOULD BE COMMON DURING THE DAY AND INCREASE IN COVERAGE TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 938 PM CDT WED JUN 4 2014/ ..UPDATE... DISCUSSION... CONVECTION CONTINUES TO SLOWLY INCREASE IN INTENSITY ACROSS SWRN MO/SERN KS IN VICINITY OF A STATIONARY FRONT DRAPED ACROSS THE REGION. POTENTIAL STORM SPLITS/COLD POOL MAY BRING A FEW STORMS INTO PARTS OF FAR NERN OK AND PERHAPS NWRN AR OVERNIGHT. PARTS OF NE OK HAVE RECENTLY BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM. WILL ALSO NEED TO KEEP A VERY CLOSE EYE ON ORGANIZING THUNDERSTORMS ACROSS NERN CO. LOCAL MODEL/HRRR AND LATEST 00Z NAM SUGGESTS THAT A COMPLEX WILL DEVELOP ACROSS KS THROUGH THE OVERNIGHT HOURS AND IMPACT PARTS OF NE OK/NW AR AROUND 12-15Z. DAMAGING WINDS WOULD BE POSSIBLE WITH THIS ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 91 73 89 / 20 40 50 60 FSM 72 91 74 89 / 10 20 30 30 MLC 72 91 75 90 / 10 10 20 30 BVO 71 88 70 87 / 40 60 60 60 FYV 69 86 69 84 / 20 30 60 60 BYV 70 85 69 82 / 20 60 60 60 MKO 72 91 73 90 / 20 20 40 40 MIO 71 86 71 85 / 50 60 60 60 F10 73 91 74 90 / 10 20 30 40 HHW 71 91 74 91 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Jun 4, 5:02 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT WED JUN 4 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT WED JUN 4 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE. ONSET...AFTER 7-8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT WAS DRAPED ACROSS FAR SOUTHEAST KANSAS INTO MISSOURI...AND A FEW STORMS WHERE BEGINNING TO DEVELOP ACROSS SOUTHWEST MISSOURI LATE THIS AFTERNOON. THUNDERSTORMS MAY CONTINUE TO DEVELOP ACROSS SOUTHWEST MISSOURI INTO SOUTHEAST KANSAS...WITH STORMS POSSIBLY SAGGING SOUTHEAST INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. INSTABILITY WOULD BE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS WESTERN KANSAS OVERNIGHT AND MAKE A RUN AT NORTHEAST OKLAHOMA TOWARD DAYBREAK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION FROM LATE WEEK THROUGH THE WEEKEND...AS A SLOW MOVING FRONTAL BOUNDARY RESIDES IN THE AREA. INSTABILITY WILL BE SUFFICIENT...ALONG WITH GRADUALLY INCREASING WIND SHEAR...TO SUPPORT A RISK FOR SEVERE WEATHER ESPECIALLY THURSDAY AND FRIDAY. ADDITIONALLY...HEAVY RAINFALL WILL BE AN INCREASING CONCERN ESPECIALLY ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:43 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 15 min |
| Jun 5, 9:23 AM CDT | Special Weather Statement | TSA | Benton, Carroll | 52 min |
| Jun 5, 9:50 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 25 min |
| Jun 5, 10:17 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.